MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION GRAFTS FLIXENE GRAFTS W/GDS; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

ATRIUM MEDICAL CORPORATION GRAFTS FLIXENE GRAFTS W/GDS; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number 25128
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Post Operative Wound Infection (2446)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of the investigation into this event a follow up report will be submitted.
 
Event or Problem Description
After the implantation of a flixene, massive local signs of inflammation appeared within a short time.No evidence of bacterial infection.Prosthesis had to be explanted and discarded, products from other companies were implanted without problems.
 
Additional Manufacturer Narrative
Additional information: section a1, b5, b6, b7, d9, h6.
 
Event or Problem Description
Initial report: after the implantation of a flixene, massive local signs of inflammation appeared within a short time.No evidence of bacterial infection.Prosthesis had to be explanted and discarded, products from other companies were implanted without problems.Additional information received from physician: patient suffers from acute leukemia that can no longer be treated.The inflammatory status of the tissue can most likely be attributed to this diagnosis.Subsequent implant also became inflamed/infected.Even after the prosthesis was explanted, the wound did not heal, pus-filled blisters formed all over the body and all plastic dialysis accesses had to be removed within a short time due to massive infections.The family and the patient decided on palliative care at home and dialysis was discontinued.
 
Additional Manufacturer Narrative
Investigation results: it was reported that the patient was previously on dialysis with a shunt.During the course of treatment following graft implantation, the patient had an incidental finding of severe acute leukemia (95% of blood smear is blast) and could no longer be treated.The subsequent implant also became inflamed/infected.Even after the prosthesis was explanted, the wound did not heal, pus-filled blisters formed all over the body and all plastic dialysis accesses had to be removed within a short time due to massive infections.The family and the patient decided on palliative care at home and dialysis was discontinued.An implant/explant date was not provided.Images were provided of the patient¿s arm post-surgery, which confirm the complaint.The physician noted ¿there was immediate swelling with tension patches in the entire arm post-operatively, with stenosis ruled out by phlebography and no evidence of germs in the prosthetic canal.¿ the device history records review did not identify any non-conformances.All incoming inspections of materials were found to be within specification prior to release.The complaint history shows that there have been no other recent complaints related to redness and swelling associated with the graft¿s products other than the other related complaint from the same hospital and physician, complaint (b)(4).A risk review found that the risk management documents for this product adequately address the reported defect and the severity and anticipated occurrence level are appropriate.The instructions for use provide adequate instruction in regards to the use of the device and adverse events associated with the use of the graft¿s.Based on the details of the complaint available to us and review of the device history records including sterilization records, there is no indication that any deficiency in the flixene graft was the cause of the inflammation.It is very likely that the root cause of this patient¿s adverse event is related to the patient conditions and ¿severe acute leukemia¿ diagnosis.The physician has specifically stated that this particular case has been clarified for her in this regard, and thus no further information on the patient/case was provided to us for review.H3 other text : device not returned.

Brand Name
GRAFTS FLIXENE GRAFTS W/GDS
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key17620776
Report Number3011175548-2023-00166
Device Sequence Number12282999
Product Code DSY
UDI-Device Identifier00650862251289
UDI-Public00650862251289
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K071923
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/12/2026
Device Model Number25128
Device Catalogue Number25128
Device Lot Number497788
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2023
Supplement Date Received by Manufacturer09/08/2023
10/12/2023
Initial Report FDA Received Date08/24/2023
Supplement Report FDA Received Date09/11/2023
10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown